Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 86, NWS Houston/Galveston, TX

May 13, 2007Burleson County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 13, 2007, 6:34 PM CDT for Burleson County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2007, 6:34 PM CDT (23:34 UTC)
Expired
May 13, 2007, 7:15 PM CDT
In force
41 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Burleson County, TX

The radar

The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:35 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 13, 3:35 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
335 PM CDT SUN MAY 13 2007

.DISCUSSION...
TOASTY OUT THERE THIS AFTERNOON AT 3 PM UTS AND BYY 90 AND IAH HIT
92. WILL HAVE AN RER FOR IAH OUT SHORTLY BUT IT MAY SURPASS THE
CURRENT 92 MARK. SCATTERED SHRA/TSRA POPPING UP ACROSS THE REGION
WITH A SMALL CLUSTER OF STORMS AROUND LVJ INTERACTING WITH THE BAY
AND SEABREEZE. VERY SLOW MOVING STORMS...ALONG THE COAST THEY ARE
GENERALLY DRIFTING WSW WHILE OVER THE CLL AREA THEY ARE DEVELOPING
SOUTHWARD AND IN THE NE ZONES STATIONARY. S/W ON WATER VAPOR NW OF
AUSTIN DRIFTING AIMLESSLY OR PERHAPS SOUTHEASTWARD. THIS WILL
PROBABLY ENHANCE THE DEVELOPMENT OF STORMS TO THE NORTHWEST OF
THE CWA AND EVENTUALLY OVER THE NW CWA LATE THIS AFTERNOON. WILL
CONTINUE THE MENTION OF STORMS INTO THE EARLY EVENING HOURS THEN
SKIES CLEAR OUT WITH THE DISSIPATION OF THE CIRRUS. CALM WINDS
INLAND TONIGHT AS TEMPERATURES DROP QUICKLY AFTER 6 PM. MIGHT SEE
A FEW SITES REPORT SOME PATCHY FOG 2+ MILES. GREATER CONCENTRATION
OF SMOKE STREAMING OVER THE GULF WILL LIFT NORTH FROM THE GULF AND
COASTAL BEND AREA INTO SETX IN THE MORNING SO CANT RULE OUT SOME
HAZY SKIES IN THE MORNING. MOISTURE DECREASES SLIGHTLY AND LIFT
SHIFTS AWAY TO THE NORTH ON MONDAY BUT WILL STILL HAVE A SEABREEZE
TO CONTEND WITH AS A LOCAL FOCUS FOR STORMS. TUESDAY THE SOUTHERLY
FLOW WILL HAVE BROUGHT IN MORE MOISTURE AND WILL BE AVAILABLE AS A
COLD FRONT DROPS SOUTH AND WORKS ITS WAY THROUGH THE REGION
WEDNESDAY. BEST CHANCES FOR RAIN LOOK TO BE 18Z WED-18Z THU. THEN
WE WILL HAVE DRIED OUT AND COOLED OFF WITH TEMPERATURES DOWN BELOW
NORMAL. RAIN CHANCES WILL INCREASE AGAIN THIS WEEKEND AS THE WARM
FRONT LIFTS BACK NORTH AND LIFT INCREASES.

&&
.MARINE...
RELATIVELY LIGHT PRESSURE GRADIENT WILL CONTINUE THE NEXT FEW DAYS.
COLD FRONT EXPECTED TO MOVE ACROSS REGION LATE WEDNESDAY WITH WINDS
INCREASING OVERNIGHT. WIND DIRECTION WILL BECOME NORTHEAST THURSDAY
AND BECOMING EAST FRIDAY. WAVE HEIGHTS SHOULD INCREASE ESPECIALLY
OFFSHORE REGION DURING THIS PERIOD PROBABLY REACHING CAUTION
CRITERIA.
37

&&

.AVIATION...
ONCE CONVECTIVE TEMPERATURE WAS REACHED AROUND MID DAY...ISOLATED
THUNDERSTORMS STARTED OVER THE REGION. WEAK SEA BREEZE ENHANCING LOW
LEVEL CONFLUENCE OVER BRAZORIA AND MATAGORDA COUNTIES WITH SCATTERED
CONVECTION NOTED VICINITY ANGLETON TO SARGENT AND BAY CITY.
CONVECTION EXPECTED TO WAVE RAPIDLY AFTER SUNSET. LIGHT TO CALM
WINDS OVERNIGHT WILL LEAD TO PATCHY LIGHT FOG FOR TAF SITES
ESPECIALLY CXO AND LBX.
37
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  88  67  86  65 /  40  20  20  20  20
HOUSTON (IAH)              66  90  68  86  66 /  30  20  20  20  20
GALVESTON (GLS)            73  86  72  84  73 /  20  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...45
AVIATION/MARINE...37
Hazardous weather outlook, May 13, 4:14 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
414 AM CDT SUN MAY 13 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-141200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
414 AM CDT SUN MAY 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AS A WEAK FRONT
AND UPPER LEVEL TROUGH OF LOW PRESSURE DRIFTS SOUTHWARD INTO THE
CROCKETT AND HUNTSVILLE AREAS. THE BEST CHANCES OF THUNDERSTORMS
ARE EXPECTED TO BE NORTH OF THE INTERSTATE 10 CORRIDOR DURING THE
LATE AFTERNOON AND EARLY EVENING TIME FRAME. THE STRONGEST STORMS
WILL BE POSSIBLE BETWEEN 4 AND 8 PM AND WILL HAVE THE POTENTIAL TO
GENERATE STRONG GUSTY WINDS AND SMALL HAIL.

.DAYS TWO AND THREE...MONDAY AND TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS FOUR AND FIVE...WEDNESDAY AND THURSDAY

A COLD FRONT WILL PUSH ACROSS SOUTHEAST TEXAS WEDNESDAY AFTERNOON
AND NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 5:00 PM CDTSevere Thunderstorm WarningHGXMatagorda45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.